What Every Type-2 Diabetes Patient Should Know About Onglyza Side-Effects

by Terry Bryant

Type 2 diabetes is on the rise and becoming a severe problem for more and more Americans. Age, obesity, and lifestyle all contribute to the onset of this disease. This has led drug companies to feverishly compete in creating and delivering medicines for the treatment and relief of this illness. These medications, for the most part, are considered safe, some more than others. Unfortunately, some of the drugs that are available have side-effects that range from unpleasant to potentially deadly. One of the medications that has been linked to severely dangerous side-effects including pancreatic cancer and heart failure is called Onglyza, and it is manufactured by a company known as AstraZeneca. This drug maker may have kept vital information about harmful side-effects from patients and doctors. The medication has been on the market for years and has been prescribed to thousands of people unaware that it could be life-threatening. Instead, these people trusted the manufacturer and that the medicine would help them.

Anyone that has been prescribed Onglyza should be aware of the following symptoms linked to harmful side-effects:

  • Hives
  • A stuffy or runny nose, sore throat, and/or coughing
  • Difficulty breathing
  • Swelling of the face, throat, tongue, lips, hands, feet, or ankles
  • Nausea or vomiting
  • Upper stomach pain that spreads to the back
  • Painful or burning urination
  • Faster than average heart rate
  • Bleeding or bruising easily
  • Headache

If any of these symptoms or allergic reactions happen, get in touch with a doctor immediately.

One Victim’s Story

The U.S. Food and Drug Administration (FDA) approved the use of Onglyza in 2009. Studies have since shown a 27% increase in heart failure risk in patients that take this drug. Studies also suggest a link to pancreatic cancer.

A Chicago woman sued AstraZeneca, alleging that Onglyza use caused her mother’s death. The estate of Lillie Ree Gibson filed the wrongful death lawsuit because Gibson was prescribed this medicine on doctor’s orders in 2010, leading to heart problems and death on October 31, 2013. Mrs. Gibson trusted the manufacturer to produce a drug that was safe to use or barring that, at least they would warn of the possible severe health risks. As the suit maintains, neither of those occurred and Lillie Ree Gibson suffered from heart failure on more than one occasion, until it ultimately took her life, leaving behind a distraught family that wanted answers. It was necessary to file a lawsuit to get those answers and perhaps to throw enough light on the dangers of Onglyza use to spare others the same fate.

The Food and Drug Administration finally issued a warning in February 2014 and updated it in 2016 reporting that particular type-2 diabetes medicines such as Onglyza contain active ingredients that may increase the risk of pancreatic cancer and heart failure.

Anyone who is suffering from harm or serious injury or has a family member that has gotten pancreatic cancer or died from taking this medication should consider contacting a lawyer that specializes in Onglyza lawsuits. Reputable firms can take on the Big Pharma companies on behalf of individuals who have suffered injury or loss. Medical expenses, loss of work, or worse as a result of being prescribed this medication can be as devastating as diabetes itself.

The money gained from a successful suit will not end the physical and emotional pain from taking Onglyza, but compensation, including punitive damages, may be available that will help with the healthcare expenses connected to pancreatic cancer and heart failure, wage loss, and perhaps bring some comfort to the injured. Law firms exist to strike a fair balance between people and big corporations. It is within everyone’s rights to seek help if they have taken drugs that have been misrepresented. Some might consider it a duty to be a part of something that will make these big companies think twice before creating drugs that are supposed to make us feel better but instead end up causing more damage, even death.